Hail, Miller
- When
- June 18, 7:27 AM CST
- Where
- Miller County, 1 mi NW of Iberia
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.117, -92.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 18, 3:00 AM CST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 400 AM CDT FRI JUN 18 2004 .DISCUSSION... LARGE MCS CURRENTLY ACROSS EASTERN KANSAS AND NORTHERN OKLAHOMA WILL BE THE MAIN FORECAST CONCERN IN THE SHORT TERM. AT THE SURFACE...A FRONTAL BOUNDARY STRETCHED FROM CENTRAL OKLAHOMA THROUGH SOUTHERN MISSOURI. WATER VAPOR IMAGERY AND PROFILER DATA INDICATED A DECENT SHORTWAVE TRACKING INTO THE CENTRAL PLAINS. LIFT FROM THIS FEATURE IN ADDITION TO POSSIBLE JET ENTRANCE REGION ENHANCEMENT LED TO THE DEVELOPMENT OF A LARGE CONVECTIVE COMPLEX ACROSS THE PLAINS. EARLIER IN THE NIGHT...SOME WIND DAMAGE WAS ASSOCIATED WITH THE STORMS AS PROFILERS SHOWED SOME WESTERLY 40 TO 50 KT WINDS PUNCHING INTO THE BACKSIDE OF THE SYSTEM. THERE STILL MAY BE AN ISOLATED WIND THREAT ACROSS SOUTHEAST KANSAS AND FAR WESTERN MISSOURI DURING THE EARLY MORNING HOURS. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN TODAY. CONSIDERED HOISTING A FLOOD WATCH FOR TODAY...BUT DECIDED TO HOLD OFF AS PROLONGED HEAVY RAINFALL LOOKS UNLIKELY. FORWARD PROPAGATING CORFIDI VECTORS HAVE HANDLED THE SYSTEMS MOVEMENT FAIRLY WELL...SHOWING AN EASTERLY MOVEMENT OF 45 TO 50 KTS. WITH A MOIST AND TROPICAL AIRMASS IN PLACE...A QUICK ONE TO ONE AND A HALF INCHES OF RAIN ARE POSSIBLE AS THE MCS TRACKS ACROSS THE FORECAST AREA. HOWEVER...IM EXPECTING ONLY LOCALIZED MINOR FLOODING AT MOST...DUE TO THE QUICK MOVEMENT OF THE HEAVY RAINFALL AND 3-HOUR FLASH FLOOD GUIDANCE VALUES GENERALLY IN EXCESS OF 2 INCHES. FOR TONIGHT...KEPT LOW POPS IN FOR THE EVENING FOR ANY LINGERING CONVECTIVE ACTIVITY ACROSS THE AREA. ANOTHER COMPLEX OF STORMS LOOKS TO DEVELOP ACROSS THE PLAINS AGAIN DURING THE OVERNIGHT HOURS. HOWEVER...MODELS INDICATE THAT THIS COMPLEX WILL PASS SOUTH OF THE FORECAST AREA. KEPT 30 POPS IN THE GRIDS ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI TOWARD DAWN...AS THIS AREA MAY GET BRUSHED BY THE NORTHERN FRINGE OF THE AFOREMENTIONED COMPLEX. TEMPERATURES TODAY ARE GOING TO BE QUITE A CHALLENGE. LOWERED TEMPERATURES SIGNIFICANTLY DUE TO THE CONVECTIVE COMPLEX WHICH WILL MOVE OVER THE AREA. DROPPED TEMPERATURES TO THE MIDDLE 70S ACROSS MY NORTHERN COUNTIES...AS THIS AREA WILL LIKELY SEE THE MOST CLOUD COVER TODAY. TRENDED TEMPERATURES WARMER TO THE SOUTHEAST(MID 80S)...WHERE SOME HEATING WILL OCCUR. DID NOT MAKE A WHOLE LOT OF CHANGES TO THE REMAINDER OF THE FORECAST. MUCH OF THE PERIOD WILL CONTINUE TO HAVE PERIODIC CHANCES OF THUNDERSTORMS. I BUMPED UP POPS SLIGHTLY ON SUNDAY NIGHT...AS MOISTURE TRANSPORT INCREASES ACROSS THE PLAINS AHEAD OF AN APPROACHING FRONTAL SYSTEM. IF MODEL TRENDS CONTINUE...POPS MAY NEED TO BE RAISED FURTHER DURING THE SUNDAY NIGHT/MONDAY TIME FRAME. SAW && .AVIATION... STORM COMPLEX MOVING INTO EASTERN KANSAS EARLY THIS MORNING WILL AFFECT JLN/SGF TAF SITES BY 11Z. WILL PLAN ON LOWERING TEMPO CIGS TO IFR AS MOST INTENSE PORTION OF COMPLEX PASSES...BASED ON TRENDS FROM SOUTH CENTRAL KANSAS OBSERVATIONS. COULD ALSO SEE ANOTHER ROUND OF STORMS DEVELOP DURING THE AFTERNOON SO WILL CARRY PROB30 FOR STORMS IN TAFS AFTER 20Z. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 543 AM CDT FRI JUN 18 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181800- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 543 AM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF PENNIES...AND TORRENTIAL RAINFALL. AREAS AFFECTED AND TIMING: LOCATIONS ALONG AND EAST OF A APPLETON CITY TO ANDERSON LINE THROUGH 10 AM. OTHER SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA IF ENOUGH CLEARING ALLOWS FOR INCREASED INSTABILITY. THE GREATEST CHANCE OF ADDITIONAL STRONG THUNDERSTORMS WILL BE ACROSS SOUTHERN MISSOURI. DISCUSSION: A COMPLEX OF THUNDERSTORMS DEVELOPED ACROSS THE CENTRAL PLAINS DURING THE OVERNIGHT HOURS AND WILL PUSH ACROSS THE OUTLOOK AREA THIS MORNING. WHILE THIS COMPLEX HAS SHOWN A WEAKENING TREND...ISOLATED MARGINALLY SEVERE HAIL AND WIND ARE POSSIBLE THIS MORNING ACROSS THE EASTERN TWO-THIRDS OF THE OUTLOOK AREA. IF CLEARING OCCURS ACROSS THE AREA AS THE MORNING SYSTEM DEPARTS...ADDITIONAL THUNDERSTORMS MAY DEVELOP ALONG NUMEROUS BOUNDARIES FOUND ACROSS THE OZARKS DURING THE AFTERNOON. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND GUSTY WINDS...ALONG WITH TORRENTIAL RAINFALL. BRIEF HEAVY RAINFALL IS LIKELY THIS MORNING AS THE CONVECTIVE COMPLEX PUSHES EASTWARD. LOCATIONS UNDER THE HEAVIEST DOWNPOURS WILL RECEIVE A QUICK INCH TO INCH AND A HALF OF RAINFALL. THIS MAY PRODUCE SOME LOCALIZED MINOR STREET FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE ON A DAILY BASIS OVER THE WEEKEND...WITH INCREASING CHANCES EARLY NEXT WEEK. STRONG INSTABILITY WILL ALLOW A FEW SEVERE THUNDERSTORMS TO DEVELOP...HOWEVER OF GREATER CONCERN IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING EAST OF AN APPLETON CITY TO ANDERSON LINE. SPOTTERS SHOULD STAY TUNED FOR LATER UPDATES REGARDING POSSIBLE ADDITIONAL CONVECTION THIS AFTERNOON. SAW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0646 AM CDT FRI JUN 18 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0642 AM LIGHTNING 1 S CARTHAGE 37.16N 94.32W
06/18/2004 JASPER MO LAW ENFORCEMENT
LIGHTNING STRIKE CAUSED DAMAGE TO A LAW ENFORCEMENT
BUILDING
GFThe Springfield radar (KSGF), 136 km away, was scanning. The volume nearest the first event began at 13:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404217.